Alert archive / Missouri / River Flood Warnings in 2008

River Flood Warning 67, NWS Springfield, MO

May 2, 2008Vernon County, Missouri

NWS Springfield, MO issued this river flood warning at May 2, 2008, 9:22 PM CDT for Vernon County, Missouri. It took effect at May 4, 2008, 4:25 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
May 2, 2008, 9:22 PM CDT (02:22 UTC)
In effect from
May 4, 2008, 4:25 AM CDT
Expired
May 4, 2008, 7:55 AM CDT
In force
4 hr
Issued by
NWS Springfield, MO
Flood severity
Minor

County Vernon County, MO

The radar

The Pleasant Hill radar (KEAX), 107 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Osage River at Horton (HTNM7).

Action stage
39 ft
Minor stage
41 ft
Moderate stage
45 ft
Major stage
50 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06917060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KSGF 030222
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
922 PM CDT FRI MAY 02 2008

...THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN MISSOURI...

  LITTLE OSAGE RIVER NEAR HORTON AFFECTING VERNON COUNTY

.HEAVY RAINFALL OVER THE LITTLE OSAGE RIVER BASIN THURSDAY NIGHT AND
EARLY FRIDAY MORNING WILL CAUSE A SIGNIFICANT RISE IN THE RIVER LEVEL
NEAR HORTON MISSOURI THROUGH SATURDAY AFTERNOON...BEFORE BEGINNING TO
FALL ON SUNDAY. 

THOSE WITH PROPERTY AND LIVESTOCK ALONG THE RIVER SHOULD CONTINUE TO 
MONITOR RIVER CONDITIONS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE)

MOC217-031422-
/O.NEW.KSGF.FL.W.0067.080503T2024Z-080505T2327Z/
/HTNM7.1.ER.080503T2024Z.080504T0600Z.080504T2327Z.NO/
922 PM CDT FRI MAY 02 2008

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLOOD WARNING FOR 
  THE LITTLE OSAGE RIVER NEAR HORTON.
* FROM SATURDAY AFTERNOON TO MONDAY EVENING...OR UNTIL THE WARNING IS
  CANCELLED.
* AT 8:45 PM FRIDAY THE STAGE WAS 33.3 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 41.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 42.2 FEET BY EARLY SUNDAY MORNING.  THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY EVENING.
* IMPACT...AT 41.0 FEET...MINOR FLOODING BEGINS NEAR THE GAGE SITE 
  WHICH MAINLY AFFECTS LOW LYING AREAS, AND FARMLAND ALONG THE LITTLE
  OSAGE RIVER BASIN.  

$$

JLT
4 follow-up statements
000 
WGUS83 KSGF 031249
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
749 AM CDT SAT MAY 03 2008


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  LITTLE OSAGE RIVER NEAR HORTON AFFECTING VERNON COUNTY 

.HEAVY RAINFALL UPSTREAM IN EASTERN KANSAS ON THURSDAY EVENING HAS 
CAUSED RIVER LEVELS TO RISE. 

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE)

MOC217-040349-
/O.EXT.KSGF.FL.W.0067.080504T0400Z-080506T0100Z/
/HTNM7.1.ER.080504T0400Z.080504T1200Z.080505T0100Z.NO/
749 AM CDT SAT MAY 03 2008

...FLOOD WARNING EXTENDED UNTIL MONDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE LITTLE OSAGE RIVER NEAR HORTON.
* FROM THIS EVENING TO MONDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  6:45 AM SATURDAY THE STAGE WAS 38.5 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 41.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 41.5 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY TOMORROW EVENING.
* IMPACT...AT 41.0 FEET...MINOR FLOODING BEGINS NEAR THE GAGE SITE 
  WHICH MAINLY AFFECTS LOW LYING AREAS, AND FARMLAND ALONG THE LITTLE
  OSAGE RIVER BASIN.  

$$
000 
WGUS83 KSGF 031840
FLSSGF

FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
140 PM CDT SAT MAY 03 2008


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  LITTLE OSAGE RIVER NEAR HORTON AFFECTING VERNON COUNTY 

.RECENT HEAVY RAINFALL HAS CAUSED RIVER LEVELS TO RISE. 

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE)

MOC217-040940-
/O.EXT.KSGF.FL.W.0067.080504T0142Z-080506T0000Z/
/HTNM7.1.ER.080504T0142Z.080504T1200Z.080505T0000Z.NO/
140 PM CDT SAT MAY 03 2008

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE OSAGE RIVER NEAR HORTON.
* FROM THIS EVENING TO MONDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 12:45 PM SATURDAY THE STAGE WAS 39.7 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 41.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 41.8 FEET BY TOMORROW MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY TOMORROW EVENING.
* IMPACT...AT 41.0 FEET...MINOR FLOODING BEGINS NEAR THE GAGE SITE 
  WHICH MAINLY AFFECTS LOW LYING AREAS, AND FARMLAND ALONG THE LITTLE
  OSAGE RIVER BASIN.  

$$
000 
WGUS83 KSGF 040027
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
727 PM CDT SAT MAY 03 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN 
MISSOURI...
 
  LITTLE OSAGE RIVER NEAR HORTON AFFECTING VERNON COUNTY
  
.RECENT HEAVY RAINFALL HAS CAUSED RIVER LEVELS TO RISE.

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE)

MOC217-041527-
/O.EXT.KSGF.FL.W.0067.080504T0925Z-080506T0840Z/
/HTNM7.1.ER.080504T0925Z.080504T1800Z.080505T0840Z.NO/
727 PM CDT SAT MAY 03 2008

...FLOOD WARNING EXTENDED UNTIL LATE MONDAY NIGHT...THE FLOOD WARNING
CONTINUES FOR
  THE LITTLE OSAGE RIVER NEAR HORTON.
* FROM LATE TONIGHT TO LATE MONDAY NIGHT...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  6:45 PM SATURDAY THE STAGE WAS 40.3 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 41.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY SUNDAY AND CONTINUE TO
  RISE TO NEAR 41.6 FEET BY SUNDAY EARLY AFTERNOON. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY MONDAY MORNING.
* IMPACT...AT 41.0 FEET...MINOR FLOODING BEGINS NEAR THE GAGE SITE 
  WHICH MAINLY AFFECTS LOW LYING AREAS, AND FARMLAND ALONG THE LITTLE
  OSAGE RIVER BASIN.  

$$
000 
WGUS83 KSGF 041255
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
755 AM CDT SUN MAY 04 2008


...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  LITTLE OSAGE RIVER NEAR HORTON AFFECTING VERNON COUNTY

.THE RIVER HAS REACHED ITS CREST AND WILL SLOWLY FALL FOR THE 
NEXT SEVERAL DAYS.

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE)

MOC217-041325-
/O.CAN.KSGF.FL.W.0067.000000T0000Z-080506T0840Z/
/HTNM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
755 AM CDT SUN MAY 04 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE LITTLE OSAGE RIVER NEAR HORTON.
* AT  6:45 AM SUNDAY THE STAGE WAS 40.2 FEET. 
* FLOOD STAGE IS 41.0 FEET. 
* IMPACT...AT 41.0 FEET...MINOR FLOODING BEGINS NEAR THE GAGE SITE 
  WHICH MAINLY AFFECTS LOW LYING AREAS, AND FARMLAND ALONG THE LITTLE
  OSAGE RIVER BASIN.  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at May 2, 6:08 PM CDT, 3 hours 14 minutes earlier.

Area forecast discussion, May 2, 6:08 PM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
608 PM CDT FRI MAY 2 2008

...UPDATE TO AVIATION...

.DISCUSSION...

NICE...DRY WEATHER ON TAP FOR THE WEEKEND WITH UNSETTLED WEATHER
RETURNING TO START THE WORK WEEK. CONCERNS IN THE SHORT TERM DEAL
WITH PRECIP CHANCES TONIGHT...ALONG WITH TEMPERATURES OVER THE
WEEKEND. THEN PRECIP CHANCES ONCE AGAIN NEXT WEEK.

SHORT TERM (TONIGHT THROUGH MONDAY MORNING)...

CURRENTLY...COLD FRONTAL SYSTEM LOOKS TO BE PRETTY MUCH THROUGH
THE CWA THIS AFTERNOON WITH SURFACE LOW CURRENTLY SITUATED OVER
CENTRAL IOWA. WINDS REALLY HAVE NOT SHIFTED TO THE NORTHWEST
BEHIND THE FRONT...MAINTAINING A SOUTHWEST FLOW. BUT DEW POINTS
HAVE REALLY DROPPED OFF INTO THE UPPER 30S/LOW 40S ACROSS
SOUTHEAST KANSAS AND MOST OF THE MISSOURI OZARKS. ONLY MOISTURE
LEFT LOOKS TO BE OUR FAR EASTERN COUNTIES FROM WEST PLAINS TO
MAYBE VICHY. KEPT A LOW END CHANCE POP IN FOR THESE AREAS THIS
AFTERNOON TO COVER ANY POSSIBLE AFTERNOON CONVECTION THAT MAY POP
UP. FOR THE MOST PART THOUGH...PRECIP CHANCES LOOK TO BE OVER AS
DRIER AIR CONTINUES TO MOVE IN FROM THE WEST AND SOUTHWEST.

BY THIS EVENING...SURFACE LOW FORECAST TO MOVE NORTHEAST INTO
SOUTHERN MICHIGAN AND OUR SURFACE WINDS BECOME MORE NORTHWESTERLY.
MODELS SHOWING FAIRLY COLD 850MB TEMPERATURES MOVING IN FROM THE
NORTHWEST...DROPPING FROM +6C THIS MORNING TO -2C SATURDAY
MORNING. SHOULD KEEP GUSTY NORTHWEST WINDS GOING OVERNIGHT. DID
FOLLOW MORE THE COLDER MET GUIDANCE ON TEMPERATURES FOR THE
WEEKEND AS WE STAY IN THIS COLD AIR AND NORTHWEST FLOW THROUGH
SATURDAY EVENING. SURFACE HIGH PRETTY MUCH RIGHT OVER THE CWA
SUNDAY MORNING AND THIS SHOULD BE OUR COLDEST DAY. SEVERAL
LOCATIONS LOOK TO GET CLOSE TO FREEZING SUNDAY MORNING. CONTINUED
FROST POSSIBILITY IN THE HWO AND LATER SHIFTS WILL NEED TO
EVALUATE THE POSSIBILITY OF A FROST ADVISORY FOR SUNDAY MORNING.
SURFACE HIGH MOVES OFF TO THE EAST SUNDAY AFTERNOON AND WE START
TO PICK UP A SOUTHERLY FLOW. A BEAUTIFUL DAY IS ON TAP SUNDAY WITH
TEMPERATURES RISING INTO THE UPPER 60S/LOW 70S.

CLAYCOMB

LONG TERM (MONDAY THROUGH FRIDAY)...

MOISTURE RETURN COMMENCES ACROSS THE SOUTHERN AND CENTRAL PLAINS
ON MONDAY AND TUESDAY AS SURFACE HIGH SHIFTS EAST INTO THE
TENNESSEE VALLEY AND LEE TROUGH DEEPENS OVER SOUTHEAST COLORADO.
BOTH THE GFS AND ECMWF ARE IN AGREEMENT WITH RESPECT TO GENERATING
A CUTOFF LOW NEAR THE BAJA MONDAY MORNING...AND BOTH MODELS
GENERATE SOME LIGHT PRECIP AS EARLY AS MONDAY MORNING WHEN WARM
AIR ADVECTION PATTERN SETS UP OVER THE REGION. FOR NOW HAVE
INCLUDED SOME LOWER END PRECIP CHANCES MAINLY WEST OF SPRINGFIELD
ON MONDAY...GRADUALLY SHIFTING CHANCES TO THE EAST ON
TUESDAY...SIMILAR TO PREVIOUS FORECASTS.

THE 12Z GFS HAS TRENDED MORE TOWARD THE LATEST ECMWF WITH THE
EASTWARD MOVEMENT OF THE UPPER LOW INTO THE SOUTHERN PLAINS ON
WEDNESDAY NIGHT AND THURSDAY...SO WILL CONTINUE STORM CHANCES
AROUND 30-40 PERCENT UNTIL 00Z FRIDAY. WITH ASSOCIATED SURFACE FRONT
APPEARING TO STALL OVER THE AREA THROUGH SATURDAY...WILL KEEP
SOME PRECIP CHANCES IN THE FORECAST THROUGH THE REST OF THE
EXTENDED.

DO NOT SEE MUCH VARIANCE FROM NORMAL TEMPERATURES IN THE
EXTENDED. MAIN ADJUSTMENT WAS TO INCREASE MIN TEMPS SLIGHTLY TO
ACCOUNT FOR INCREASING MOISTURE AHEAD OF LATE WEEK STORM SYSTEM.

TERRY

&&

.AVIATION...

FOR THE 00Z TAFS...GUSTY WINDS SHOULD SUBSIDE SOMEWHAT AFTER
SUNSET AT THE SURFACE BUT SHOULD STILL REMAIN STEADY AT AROUND 10
KTS TONIGHT. SOME MID LEVEL CLOUDS ON SATELLITE TO AFFECT THE
TERMINAL LOCATIONS HOWEVER EXPECTING STRATUS DECK TO REMAIN TO THE
NORTH AND WEST OF THE TERMINAL LOCATIONS. COULD SEE MORE GUSTY
WINDS ON SATURDAY AS MIXING BEGINS BY MID MORNING.

LINDENBERG

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, May 2, 8:11 PM CDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
811 PM CDT FRI MAY 2 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-040115-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
811 PM CDT FRI MAY 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

 COLD TEMPERATURES ARE AGAIN EXPECTED SATURDAY NIGHT WITH
 LOW IN THE MID TO UPPER 30S POSSIBLE.  WITH A CLEAR SKY
 AND LIGHT WIND...SOME PATCHY FROST WILL BE POSSIBLE...
 ESPECIALLY OVER CENTRAL MISSOURI.

 UNSETTLED WEATHER RETURNS MONDAY AND WILL PERSIST THROUGH THE
 WEEK AS AN ACTIVE PATTERN SETS UP. SEVERAL ROUNDS OF
 THUNDERSTORM ACTIVITY ARE EXPECTED ACROSS SOUTHEAST KANSAS AND
 THE MISSOURI OZARKS. AT THIS TIME...SEVERE THUNDERSTORMS ARE NOT
 EXPECTED.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

LINDENBERG

In the hours before

Local storm report, May 2, 3:33 PM CDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
333 PM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 AM     TSTM WND DMG     CHESTNUTRIDGE           36.84N 93.25W
05/02/2008                   CHRISTIAN          MO   AMATEUR RADIO

            TWO BARNS BLOWN DOWN...ROOF BLOW OFF A MODULAR HOME...AND
            TWO TREES DOWN IN THE CHESTNUTRIDGE AREA. CORRECTED TIME

&&

EWISE
Local storm report, May 2, 3:35 PM CDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
335 PM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 AM     TSTM WND DMG     CHESTNUTRIDGE           36.84N 93.25W
05/02/2008                   CHRISTIAN          MO   AMATEUR RADIO

            TWO BARNS BLOWN DOWN...ROOF BLOW OFF A MODULAR HOME...AND
            TWO TREES DOWN IN THE CHESTNUTRIDGE AREA. CORRECTED TIME

&&

EWISE
Local storm report, May 2, 3:50 PM CDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
350 PM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 PM     TSTM WND DMG     2 N BRONSON             37.92N 95.07W
05/01/2008                   BOURBON            KS   POST OFFICE

            A FEW POWERLINES DOWN AND SOME MINOR DAMAGE TO A BARN AND
            SOME OUT BUILDINGS.

1001 PM     HAIL             7 NW UNIONTOWN          37.92N 95.07W
05/01/2008  E1.00 INCH       BOURBON            KS   LAW ENFORCEMENT

1005 PM     TORNADO          5 NW UNIONTOWN          37.90N 95.04W
05/01/2008                   BOURBON            KS   LAW ENFORCEMENT

            UNCONFIRMED TORNADO REPORTED TO SHERIFFS OFFICE.

0306 AM     TSTM WND GST     1 W WEST MINERAL        37.28N 94.94W
05/02/2008  E60.00 MPH       CHEROKEE           KS   EMERGENCY MNGR

            60 MPH WINDS REPORTED WITH PEA SIZE HAIL.

0310 AM     TSTM WND DMG     5 NW COLUMBUS           37.22N 94.91W
05/02/2008                   CHEROKEE           KS   EMERGENCY MNGR

            SEVERAL POWER POLES DOWN ACROSS COUNTY ROAD.

0320 AM     TSTM WND DMG     COLUMBUS                37.17N 94.84W
05/02/2008                   CHEROKEE           KS   EMERGENCY MNGR

            BRIEF POWER OUTAGES OCCURRED AND SEVERAL TREE LIMBS TO 4
            INCHES IN DIAMETER ARE DOWN.

0350 AM     TSTM WND GST     JOPLIN                  37.08N 94.51W
05/02/2008  E70.00 MPH       JASPER             MO   LAW ENFORCEMENT

            WINDS OF 50 TO 70 MPH REPORTED ACROSS JASPER COUNTY WITH
            HAIL TO PEA SIZE.

0408 AM     TSTM WND GST     JOPLIN                  37.08N 94.51W
05/02/2008  E60.00 MPH       JASPER             MO   AMATEUR RADIO

            AT THE INTERSECTION OF HIGHWAY 32 AND MAIN STREET.

0411 AM     TSTM WND GST     CRESTLINE               37.17N 94.70W
05/02/2008  E60.00 MPH       CHEROKEE           KS   AMATEUR RADIO

0420 AM     TSTM WND DMG     PINEVILLE               36.59N 94.38W
05/02/2008                   MCDONALD           MO   LAW ENFORCEMENT

            PEA SIZE HAIL AND SMALL LIMBS DOWN IN TOWN.

0424 AM     TSTM WND DMG     3 N STOCKTON            37.74N 93.80W
05/02/2008                   CEDAR              MO   LAW ENFORCEMENT

            TREES DOWN AND MINOR WIND DAMAGE REPORTED TO AN OUT
            BUILDING AT THE INTERSECTION OF HIGHWAYS J AND N.

0436 AM     TSTM WND GST     MONETT                  36.92N 93.93W
05/02/2008  M63.00 MPH       BARRY              MO   AWOS

            WIND GUST MEASURED AT THE MUNICIPAL AIRPORT.

0448 AM     TSTM WND DMG     WHEATLAND               37.95N 93.40W
05/02/2008                   HICKORY            MO   LAW ENFORCEMENT

            SHED DESTROYED...POWERPOLE KNOCKED DOWN AND A WINDOW
            BLOWN OUT OF THE SCHOOL.

0452 AM     TSTM WND DMG     2 S MONETT              36.89N 93.93W
05/02/2008                   BARRY              MO   AMATEUR RADIO

            LARGE TREE DOWN ACROSS THE INTERSECTION OF POWERLINE ROAD
            AND COUNTY ROAD 1090.

0500 AM     TSTM WND GST     4 W SHELL KNOB          36.63N 93.71W
05/02/2008  E60.00 MPH       BARRY              MO   EMERGENCY MNGR

            60 MPH WIND GUSTS WEST OF SHELL KNOB.

0505 AM     TSTM WND DMG     3 SE SHELL KNOB         36.60N 93.60W
05/02/2008                   BARRY              MO   AMATEUR RADIO

            TREES DOWN ACROSS HIGHWAY 39.

0505 AM     TSTM WND DMG     5 S JENKINS             36.71N 93.69W
05/02/2008                   BARRY              MO   DEPT OF HIGHWAYS

            TREES DOWN ON HIGHWAY 76.

0520 AM     TSTM WND DMG     MONETT                  36.92N 93.93W
05/02/2008                   BARRY              MO   EMERGENCY MNGR

            POWERLINES DOWN AND POWER OUT IN TOWN.

0528 AM     TSTM WND DMG     BRANSON                 36.64N 93.22W
05/02/2008                   TANEY              MO   PUBLIC

            NUMEROUS TREES DOUWN ACROSS TOWN BLOCKING TRAFFIC ON
            HIGHWAY 76 WESTBOUND.

0528 AM     TSTM WND DMG     HOLLISTER               36.62N 93.22W
05/02/2008                   TANEY              MO   AMATEUR RADIO

            TREES 2 TO 3 FOOT IN DIAMETER AND POWERLINES DOWN. DAMAGE
            TO MOBLIE HOMES NO INJURIES REPORTED.

0530 AM     TSTM WND DMG     PURDY                   36.82N 93.92W
05/02/2008                   BARRY              MO   TRAINED SPOTTER

            TREES DOWN AND POWER OUTAGES REPORTED.

0533 AM     TSTM WND GST     HOLLISTER               36.62N 93.22W
05/02/2008  E70.00 MPH       TANEY              MO   AMATEUR RADIO

0533 AM     TSTM WND GST     3 E SPRINGFIELD         37.20N 93.23W
05/02/2008  E65.00 MPH       GREENE             MO   AMATEUR RADIO

0534 AM     TSTM WND GST     NIXA                    37.04N 93.29W
05/02/2008  E60.00 MPH       CHRISTIAN          MO   TRAINED SPOTTER

0539 AM     TSTM WND DMG     FORSYTH                 36.68N 93.12W
05/02/2008                   TANEY              MO   LAW ENFORCEMENT

            SEVERAL TREES DOWN.

0540 AM     TSTM WND DMG     CHESTNUTRIDGE           36.84N 93.25W
05/02/2008                   CHRISTIAN          MO   AMATEUR RADIO

            TWO BARNS BLOWN DOWN...ROOF BLOW OFF A MODULAR HOME...AND
            TWO TREES DOWN IN THE CHESTNUTRIDGE AREA. CORRECTED TIME

0540 AM     TSTM WND DMG     OZARK                   37.02N 93.21W
05/02/2008                   CHRISTIAN          MO   NWS EMPLOYEE

            SEVERAL POWER POLES DOWN. POWER OUT TO MUCH OF THE AREA.

0545 AM     TSTM WND DMG     OLDFIELD                36.98N 93.04W
05/02/2008                   CHRISTIAN          MO   AMATEUR RADIO

            REPORTS OF OUTBUILDING DAMAGED AND DEBRIS SCATTERED
            ACROSS A FIELD.

0545 AM     TSTM WND DMG     SPARTA                  37.00N 93.08W
05/02/2008                   CHRISTIAN          MO   BROADCAST MEDIA

            MINOR STRUCTURAL DAMAGE TO AT LEAST ONE HOME.

0546 AM     TSTM WND GST     ELDRIDGE                37.83N 92.75W
05/02/2008  E60.00 MPH       LACLEDE            MO   TRAINED SPOTTER

0551 AM     TSTM WND DMG     3 SW WALNUT SHADE       36.70N 93.23W
05/02/2008                   TANEY              MO   AMATEUR RADIO

            BILLBOARD DOWN ACROSS THE NORTH BOUND LANE OF HIGHWAY 65
            NORTH OF HIGHWAY F.

0552 AM     TSTM WND GST     BRADLEYVILLE            36.78N 92.91W
05/02/2008  E60.00 MPH       TANEY              MO   PUBLIC

            PEA SIZE HAIL ALSO REPORTED.

0556 AM     TORNADO          2 SSE GOODHOPE          36.88N 92.79W
05/02/2008                   DOUGLAS            MO   NWS STORM SURVEY

            TORNADO RATED EF0. DAMAGE WAS LIMITED TO TREES.
            INTERMITTENT DAMAGE PATH ABOUT 7 MILES LONG AND 250 YARDS
            WIDE. MAX WINDS 80 MPH. TOUCHDOWN WAS NEAR HIGHWAY AJ
            ABOUT A HALF MILE EAST OF HWY 76. LIFTED SOUTHWEST OF AVA
            NEAR THE INTERSECTION OF HWY 76 AND CR 76 508.

0557 AM     TSTM WND GST     FORDLAND                37.16N 92.94W
05/02/2008  E75.00 MPH       WEBSTER            MO   AMATEUR RADIO

0558 AM     TSTM WND DMG     BRADLEYVILLE            36.78N 92.91W
05/02/2008                   TANEY              MO   TRAINED SPOTTER

            TREE DOWN ACROSS HIGHWAY 76.

0558 AM     TSTM WND DMG     GOODHOPE                36.91N 92.81W
05/02/2008                   DOUGLAS            MO   AMATEUR RADIO

            SEVERAL LARGE TREES DOWN. POSSIBLE INJURY REPORTED WITH
            PERSON TRAPPED BETWEEN TREES.

0558 AM     TSTM WND DMG     6 E MARSHFIELD          37.34N 92.80W
05/02/2008                   WEBSTER            MO   AMATEUR RADIO

            OUT BUILDING DESTROYED.

0600 AM     TSTM WND GST     BRUNER                  37.01N 92.99W
05/02/2008  E65.00 MPH       CHRISTIAN          MO   AMATEUR RADIO

0600 AM     TORNADO          AVA                     36.95N 92.66W
05/02/2008                   DOUGLAS            MO   NWS STORM SURVEY

            TORNADO RATED AS AN EF 0. BRIEF TORNADO TOUCHDOWN IN THE
            NORTHEAST PORTION OF AVA.  LESS THAN A QUARTER OF A MILE
            LONG AND 100 YARDS WIDE.  MAX WIND SPEED ESTIMATED AT 80
            MPH.  WIND DAMAGE TO THE SQUARE IN AVA WAS CONSIDERED TO
            BE STRAIGHT LINE WIND DAMAGE.

0602 AM     TSTM WND DMG     AVA                     36.95N 92.66W
05/02/2008                   DOUGLAS            MO   AMATEUR RADIO

            DAMAGE TO SCHOOL REPORTED IN TOWN.

0602 AM     TSTM WND DMG     4 SW AVA                36.91N 92.71W
05/02/2008                   DOUGLAS            MO   AMATEUR RADIO

            TREES TWISTED AND BROKEN OFF AND BARN DAMAGE. REPORTED AT
            THE INTERSECTION OF HIGHWAYS 76 AND KK.

0605 AM     TORNADO          AVA                     36.95N 92.66W
05/02/2008                   DOUGLAS            MO   EMERGENCY MNGR

            NUMEROUS BUILDINGS IN DOWN TOWN SEVERELY DAMAGED OR
            DESTROYED. VEHICLE MOVEMENT IS SEVERLY LIMITED DUE TO
            DEBRIS. NO INJURIES REPORTED AT THIS TIME.

0605 AM     TSTM WND DMG     AVA                     36.95N 92.66W
05/02/2008                   DOUGLAS            MO   AMATEUR RADIO

            SEVERAL BUILDINGS IN THE TOWN SQUARE REPORTED HEAVILY
            DAMAGE.

0607 AM     TSTM WND GST     AVA                     36.95N 92.66W
05/02/2008  E56.00 MPH       DOUGLAS            MO   AMATEUR RADIO

            WINDOW BLOWN OUT OF THE COURT HOUSE. POWER REPORTED OUT
            IN TOWN.

0610 AM     TSTM WND DMG     DUNCAN                  37.28N 92.69W
05/02/2008                   WRIGHT             MO   AMATEUR RADIO

            OUT BUILDINGS DAMAGED.

0618 AM     TSTM WND GST     HARTVILLE               37.25N 92.51W
05/02/2008  E60.00 MPH       WRIGHT             MO   EMERGENCY MNGR

            SEVERAL TREES REPORTED DOWN WITH DAMAGE TO A BUILDING
            REPORTED AS WELL.

0623 AM     TSTM WND GST     NORWOOD                 37.11N 92.41W
05/02/2008  E80.00 MPH       WRIGHT             MO   AMATEUR RADIO

            SEVERAL TREES REPORTED DOWN.

0628 AM     TSTM WND DMG     4 E NORWOOD             37.11N 92.34W
05/02/2008                   WRIGHT             MO   EMERGENCY MNGR

            ROOF BLOWN OFF OF OUT BUILDING AT THE INTERSECTION OF
            HIGHWAYS 60 AND Y.

0635 AM     TSTM WND DMG     3 S MOUNTAIN GROVE      37.09N 92.26W
05/02/2008                   WRIGHT             MO   EMERGENCY MNGR

            ROOF REPORTED OFF A HOME ALONG WITH NUMEROUS TREES DOWN
            AND TWISTED. TREES AND OUT BUILDINGS DAMAGED ACROSS THE
            SOUTHERN PORTION OF THE COUNTY.

0640 AM     TSTM WND DMG     3 SW CABOOL             37.09N 92.14W
05/02/2008                   TEXAS              MO   LAW ENFORCEMENT

            TREES DOWN AND A BARN DAMAGED.

0650 AM     HAIL             FORT LEONARD WOOD       37.71N 92.16W
05/02/2008  E0.88 INCH       PULASKI            MO   EMERGENCY MNGR

0652 AM     TSTM WND GST     FORT LEONARD WOOD       37.71N 92.16W
05/02/2008  E70.00 MPH       PULASKI            MO   EMERGENCY MNGR

0655 AM     TSTM WND GST     HOUSTON                 37.33N 91.96W
05/02/2008  E60.00 MPH       TEXAS              MO   AMATEUR RADIO

0711 AM     TSTM WND DMG     3 N ROLLA               37.99N 91.77W
05/02/2008                   PHELPS             MO   TRAINED SPOTTER

            TREE LIMBS DOWN

0725 AM     TSTM WND DMG     1 SW EMINENCE           37.14N 91.37W
05/02/2008                   SHANNON            MO   LAW ENFORCEMENT

            TREES DOWN ON HIGHWAY E.

0732 AM     TSTM WND DMG     2 N EMINENCE            37.18N 91.36W
05/02/2008                   SHANNON            MO   LAW ENFORCEMENT

            TREES DOWN ON HIGHWAY 19.

0742 AM     TSTM WND DMG     2 WSW WILLOW SPRINGS    36.98N 92.00W
05/02/2008                   HOWELL             MO   LAW ENFORCEMENT

            TREES DOWN ON HIGHWAY Z.

0742 AM     TSTM WND DMG     3 SW POTTERSVILLE       36.67N 92.07W
05/02/2008                   HOWELL             MO   LAW ENFORCEMENT

            TREE DOWN ON POWER LINES.

0742 AM     TSTM WND DMG     1 NE MYRTLE             36.52N 91.25W
05/02/2008                   OREGON             MO   LAW ENFORCEMENT

            TREE DOWN ON HIGHWAY 142.

&&

EWISE

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 7:15 PM CDTRiver Flood WatchSGFVernon2 hr
May 3, 3:33 AM CDTFrost AdvisorySGFBarry, Barton, Benton, Camden, Cedar, Christian and 28 more28 hr

Nearby

River Flood Warnings in Missouri, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.